Hail, Lincoln
- When
- July 10, 8:14 PM CST
- Where
- Lincoln County, 6.93 mi S of Hendricks
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 44.410, -96.430
Thunderstorms produced marginally large hail in Lincoln and Lyon Counties of southwest Minnesota during the evening of July 10th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
Thunderstorms produced marginally large hail in Lincoln and Lyon Counties of southwest Minnesota during the evening of July 10th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jul 10, 3:15 PM CST, 4 hours 59 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 415 PM CDT SAT JUL 10 2010 .DISCUSSION... CWA CURRENTLY IN WAKE OF WAVE WHICH HAS PUSHED OFF E THRU MN... AND AHEAD OF NEXT UPSTREAM WAVE PUSHING OUT OF WY INTO SWRN SD. INCREASE IN LLJ AHEAD OF SECOND WAVE HAS BROUGHT SOME HEALTHY BL DWPTS NWRD...BUT ALSO NOW HAVE DRYLINE JUST W OF THE CWA WITH 68 DWPT AT K9V9...AND DOWN TO 53 AT KICR. A COUPLE CELLS RECENTLY DEVELOPED IN SCNTRL SD ALG BOTH WIND SHIFT SE OF KPIR...AND ALG THE DRYLINE IN TRIPP/LYMAN CNTY BORDER AREA. SVR THREAT FOR THE OVERNIGHT IS THE PRIMARY FOCUS. STILL HAVE PRESENCE OF STRONG ELEVATED MIXED LAYER ACRS THE AREA THIS AFTN...BUT ACTIVITY HAS BEEN SHUT DOWN BY THE WK SUBSIDENCE IN WAKE OF EARLIER WAVE. HOWEVER...WITH PRESENCE OF DEEPER MOISTURE STREAMING THRU CWA...HAVE DESTABILIZED WITH ML CAPE OF 2000-3000 J/KG...AND CAP LACKING NORMAL STOUTNESS. THEREFORE...EXPECT THAT WL ONLY TAKE A BETTER FAVOR TOWARD LIFT FORCING TO GET CONVECTION GOING NEAR EXISTING BOUNDARIES. EFFECTIVE SHEAR SUGGESTS THAT ROTATING STORMS WL BE PROBABLE...BUT MIXING TO THE W WL CREATE SITUATION OF HIGHER LCL TO START WITH FOR THIS EVENING FOR THE WRN STORMS. BETTER TOR PARAMETERS ARE DEFINITELY TO THE EAST OF THE EXISTING WATCH... BUT EVEN THOSE WL TAKE A HIT WITH WKNG WINDS THIS EVENING BY THE TIME CONVECTION WORKS THAT FAR EWRD. WITH SUPERCELLULAR STRUCTURES LATE AFTN/EARLY EVNG...FORWARD MOTION SLOWS TO A CRAWL...7-11 KTS BASED ON EXPECTED WIND STRUCTURE. THESE STORMS COULD POTENTIALLY TAKE ON HP CHARACTERISTICS AT THIS POINT... PRODUCING VERY LARGE HAIL AND DAMAGING WIND GUSTS. AS STORMS BUILD EWRD LATER IN THE EVENING AND OVERNIGHT...WOULD EXPECT TRANSITION TO MULTICELL STRUCTURES...FEATURING SHORT BOWING SEGMENTS...AND SOMEWHAT LARGER HAIL AND DAMAGING WIND THREAT TOWARD I29 CORRIDOR...THEN MOSTLY JUST DAMAGING WINDS ACRS NW IA. /CHAPMAN EXPCD MCS PULLS ESEWD THRU NWRN IA EARLY IN THE MRNG FLWD BY SOME ACCAS LEFTOVERS REST OF SE CWA IN THE MRNG. CDFNT GRADUALLY MOVES SEWD OVER CWA DURG DAY...BUT MOST DYNAMICS AND INSTABILITY ASSCD WITH EARLY MRNG MCS. HOWEVER...WILL KEEP POPS IN THE AFTN SERN HLF CWA WITH BOUNDARY MOVG THRU AND ENUF DESTABILIZATION. IF THERE ARE ANY SVR TSTMS...IT WILL PROBABLY BE SE OF LN FM MJQ TO SUX WITH FNT PER SPC. SYSTEM PULLS OUT BY SUN EVE...BUT NOW MODELS PRETTY GUNGHO WITH RETURN LWR TO MID LVL FLOW ASSCD WITH NEW SHORT WAVE PUNCHING EAST. WILL EXPAND POPS NWD OVER SRN CWA TO VCNTY I90 LATER SUN NGT THRU MON WITH THIS WAVE...BUT GFS OVERDONE WITH BULLEYE QPF COMPARED TO OTHER MODELS WHICH ARE MUCH WEAKER AND FURTHER SOUTH. SUN THRU MON WILL BE RELATIVELY COOLER WITH CLOUDS AND SOME RAIN COOLED AIR EXPCD...BUT LOW LVL MOISTURE SHOULD LINGER WITH HIGHER DEWPOINTS THAN PREV FCST. NEXT DECENT CHC TSTMS WILL START NORTH OF I90 LATER TUES NGT AHEAD OF NEXT BIG SHORT WAVE IN NRN PLAINS...THEN DVLP SEWD THRU ERN HLF CWA WED...LINGERING IN FAR SERN CWA WED EVE NEAR CDFNT. SLY FLOW SHOULD BRING BACK VERY WARM AND HUMID AIR INTO CWA ON TUES...SHIFTING SE OF AREA LATE WED WITH FNT. THU INTO FRI SHOULD BE NICE DAYS...PLEASANT ON THU AND WARMING UP AGAIN FRI WITH RETURN SLY FLOW. PUT IN SLGT CHC TSTMS SWRN CWA FRI AFTN AND SRN AND ERN CWA FRI NGT WITH EXPCD MID LVL WAVE. /RYRHOLM && .AVIATION... WIDESPREAD VFR CONDITIONS LATE AFTN WL BECOME GRADUALLY INTERSPERSED WITH CONVECTIVE REDUCTION TO MVFR CIGS/IFR-MVFR VSBYS. CONVECTION SHUD BE SCT AS IT PUSHES INTO KHON AREA EARLY EVNG...AND TOWARD/AFT MIDNIGHT FOR KFSD/KSUX AREAS. STORMS ESPLY THRU THE JAMES VALLEY AND WWRD THIS EVENING WL BE CAPABLE OF VERY LARGE HAIL. /CHAPMAN && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1154 AM CDT SAT JUL 10 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-111200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1154 AM CDT SAT JUL 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS CENTRAL SOUTH DAKOTA AND THEN SPREAD SOUTHEAST ACROSS THE AREA DURING THE NIGHT. THE STORMS THAT DEVELOP WEST OF INTERSTATE 29 WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL TO GOLF BALL SIZE AND DAMAGING WINDS TO AROUND 65 MPH...WITH AN ISOLATED TORNADO POSSIBLE MAINLY THROUGH THE MID JAMES VALLEY AREAS THROUGH AROUND SUNSET. A FEW STORMS LATE AFTERNOON INTO EARLY EVENING COULD BE VERY SLOW MOVING...AND CAPABLE OF VERY LARGE HAIL TO TENNIS BALL SIZE...AS WELL AS LOCALLY VERY HEAVY RAINFALL. DAMAGING WINDS WILL BE THE MAIN THREAT EAST OF INTERSTATE 29 LATER TONIGHT. FLOODING... THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE FORESEEABLE FUTURE...AND THE BIG SIOUX RIVER AT BRUCE WILL ALSO BE IN FLOOD THROUGH AT LEAST THE BEGINNING OF NEXT WEEK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF THUNDERSTORMS WILL PERSIST ACROSS THE AREA SUNDAY MORNING...WITH ADDITIONAL REDEVELOPMENT EAST OF INTERSTATE 29 SUNDAY AFTERNOON. SOME OF THESE STORMS COULD BECOME SEVERE ACROSS NORTHWEST IOWA BY EARLY AFTERNOON. THERE WILL BE ANOTHER THREAT FOR THUNDERSTORMS ON WEDNESDAY INTO WEDNESDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM CDT IN LOWER BRULE AREAS...AFTER 7 PM IN THE JAMES VALLEY...AND BY LATE EVENING THROUGH THE INTERSTATE 29 CORRIDOR AND EASTWARD. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
733 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 S WHITE LAKE 43.68N 98.71W
07/10/2010 E1.50 INCH AURORA SD PUBLIC
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
735 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 2 W WHITE LAKE 43.73N 98.75W
07/10/2010 E0.88 INCH AURORA SD PUBLIC
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
742 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL WHITE LAKE 43.73N 98.71W
07/10/2010 M2.00 INCH AURORA SD CO-OP OBSERVER
0714 PM HAIL 3 S WHITE LAKE 43.69N 98.71W
07/10/2010 M1.75 INCH AURORA SD CO-OP OBSERVER
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
750 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 7 WSW MITCHELL 43.69N 98.16W
07/10/2010 E65.00 MPH DAVISON SD TRAINED SPOTTER
0740 PM HAIL 7 WSW MITCHELL 43.69N 98.16W
07/10/2010 E1.25 INCH DAVISON SD TRAINED SPOTTER
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
811 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST 7 S MITCHELL 43.63N 98.05W
07/10/2010 E60.00 MPH DAVISON SD TRAINED SPOTTER
0808 PM TSTM WND DMG 7 S MITCHELL 43.63N 98.05W
07/10/2010 DAVISON SD TRAINED SPOTTER
BRANCHES DOWN
&&
JCHAPMANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT SAT JUL 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL PLATTE 43.39N 98.84W
07/10/2010 E1.00 INCH CHARLES MIX SD LAW ENFORCEMENT
45 TO 50 MPH WINDS ACCOMPANIED THE HAIL
&&
JCHAPMANThe Sioux Falls radar (KFSD), 95 km away, was scanning. The volume nearest the first event began at 02:14 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 249813, 249816, 249817.